Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



An infinite family of summation identities

Author: S. F. Keating
Journal: Proc. Amer. Math. Soc. 130 (2002), 3433-3437
MSC (2000): Primary 11-XX
Published electronically: May 29, 2002
MathSciNet review: 1913024
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Theta functions have historically played a prominent role in number theory. One such role is the construction of modular forms. In this work, a generalized theta function is used to construct an infinite family of summation identities. Our results grew out of some observations noted during a presentation given by the author at the 1992 AMS-MAA-SIAM Joint Meetings in Baltimore.

References [Enhancements On Off] (What's this?)

  • 1. Bellman, R., A Brief Introduction to Theta Functions, Holt, Rinehart & Winston, NY, 1961, p. 24. MR 23:A2556
  • 2. Beyer, William H. (editor), CRC Standard Mathematical Tables, 26th ed., CRC Press, Inc., Boca Raton, Florida, 1981, p. 398.
  • 3. Erdelyi, A. (editor), Tables of Integral Transforms, Vol. I, Bateman Manuscript Project, McGraw-Hill Book Co., Inc., NY, 1954, pp. 133, 137, 143-144, 146. MR 15:868a
  • 4. Gradshetyn, I. S. and Ryzhik, I. M., Tables of Integrals, Series and Products, Academic Press, NY, 1965, p. 967. MR 33:5952
  • 5. Keating, S. F., An infinite family of zeta functions indexed by Hermite polynomials, Journal of Mathematical Analysis and Applications, Vol. 140, No. 1 (1989), pp. 218-223. MR 91b:11092
  • 6. Lebedev, N. N., Special Functions and Their Applications, Dover Publications, Inc., NY, 1972, p. 60. MR 50:2568
  • 7. Marklof, J., Theta sums, Eisenstein Series, and the semiclassical dynamics of a precessing spin, in Emerging Applications of Number Theory (D. A. Hejhal et al., eds.), IMA Vol. 109, Springer-Verlag, 1999, pp. 405-450. MR 2000k:81094
  • 8. Ogg, Andrew, Modular Forms and Dirichlet Series, W. A. Benjamin, Inc., NY, 1969, pp. x, xi. MR 41:1648
  • 9. Sarnak, Peter, Some Applications of Modular Forms, Cambridge University Press, NY, 1990, pp. 10-11. MR 92k:11045
  • 10. Shimura, G., On the transformation formulas of theta series, Amer. J. Math., Vol. 115 (1993), pp. 1011-1052. MR 94h:11045
  • 11. Vigneras, Marie-France, Séries theta des formes quadratiques indéfinies, Lecture Notes in Mathematics 627, Springer-Verlag, NY, 1977, pp. 227-239. MR 58:521

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 11-XX

Retrieve articles in all journals with MSC (2000): 11-XX

Additional Information

S. F. Keating
Affiliation: Department of Mathematics and Computer Science, Eastern Connecticut State University, Willimantic, Connecticut 06226

Received by editor(s): May 29, 2001
Published electronically: May 29, 2002
Communicated by: Dennis A. Hejhal
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society